Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Fort Worth, TX

May 28, 20126 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2012, 9:15 PM CDT for 6 counties in Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 9:15 PM CDT (02:15 UTC)
Expired
May 28, 2012, 10:15 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Erath County, TX, Hood County, TX, Jack County, TX, Palo Pinto County, TX, Parker County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 10:00 PM CDTTSTM WND DMGWeatherford, TX4 INCH TREE LIMBS DOWN
May 28, 10:15 PM CDTTSTM WND DMGGranbury, TX6 INCH TREE LIMBS BROKEN DUE TO ESTIMATED 60+ MPH WINDS IN THE GRANBURY AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 3:48 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS54 KFWD 290215
SVRFWD
TXC143-221-237-363-367-497-290315-
/O.NEW.KFWD.SV.W.0139.120529T0215Z-120529T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERATH COUNTY IN NORTH CENTRAL TEXAS...
  HOOD COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
  PARKER COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1015 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF GRAFORD TO 8
  MILES NORTHWEST OF LIPAN TO 5 MILES NORTH OF HUCKABAY TO 12 MILES
  SOUTHWEST OF HUCKABAY...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HUCKABAY AROUND 920 PM...
  MINERAL WELLS STATE PARK...MORGAN MILL...MINERAL WELLS AND LIPAN
  AROUND 925 PM...
  STEPHENVILLE AROUND 935 PM...
  OAK TRAIL SHORES AROUND 940 PM...
  POOLVILLE AND WEATHERFORD AROUND 945 PM...
  HUDSON OAKS AROUND 950 PM...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 361 AND 415.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3231 9847 3251 9847 3271 9840 3316 9838
      3302 9754 3259 9755 3256 9755 3255 9761
      3232 9761 3230 9781 3223 9795 3217 9791
      3210 9805 3214 9847 3226 9855
TIME...MOT...LOC 0215Z 276DEG 41KT 3306 9825 3260 9813
          3242 9828 3227 9848

$$
3 follow-up statements
603 
WWUS54 KFWD 290235
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT MON MAY 28 2012

TXC143-221-237-363-367-497-290315-
/O.CON.KFWD.SV.W.0139.000000T0000Z-120529T0315Z/
ERATH TX-HOOD TX-JACK TX-PALO PINTO TX-WISE TX-PARKER TX-
935 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR PARKER...SOUTHWESTERN WISE...PALO PINTO...SOUTHERN JACK...HOOD
AND ERATH COUNTIES...

AT 934 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR PERRIN TO MILLSAP TO 
HUCKABY...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEATHERFORD AND GRANBURY AROUND 950 PM CDT...
  WILLOW PARK AROUND 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3231 9847 3251 9847 3271 9840 3316 9838
      3302 9754 3259 9755 3256 9755 3255 9761
      3232 9761 3230 9781 3223 9795 3217 9791
      3210 9805 3214 9847 3226 9855
TIME...MOT...LOC 0234Z 275DEG 39KT 3303 9800 3263 9793
          3239 9804 3224 9825

$$


DUNN
782 
WWUS54 KFWD 290252
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CDT MON MAY 28 2012

TXC237-363-290301-
/O.CAN.KFWD.SV.W.0139.000000T0000Z-120529T0315Z/
JACK TX-PALO PINTO TX-
952 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR PALO PINTO AND SOUTHERN JACK
COUNTIES IS CANCELLED...

LAT...LON 3249 9824 3251 9825 3252 9807 3300 9806
      3300 9793 3308 9792 3302 9754 3259 9755
      3256 9756 3255 9761 3232 9761 3231 9780
      3223 9795 3216 9792 3210 9805 3214 9847
      3227 9854
TIME...MOT...LOC 0251Z 275DEG 39KT 3301 9778 3261 9771
          3237 9782 3222 9804

$$

TXC143-221-367-497-290315-
/O.CON.KFWD.SV.W.0139.000000T0000Z-120529T0315Z/
ERATH TX-HOOD TX-WISE TX-PARKER TX-
952 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR PARKER...SOUTHWESTERN WISE...HOOD AND ERATH COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM NEAR BOONSVILLE TO WEATHERFORD TO STEPHENVILLE...MOVING EAST AT 
45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SANCTUARY AND RENO AROUND 1005 PM CDT...
  BRIAR AROUND 1010 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3249 9824 3251 9825 3252 9807 3300 9806
      3300 9793 3308 9792 3302 9754 3259 9755
      3256 9756 3255 9761 3232 9761 3231 9780
      3223 9795 3216 9792 3210 9805 3214 9847
      3227 9854
TIME...MOT...LOC 0251Z 275DEG 39KT 3301 9778 3261 9771
          3237 9782 3222 9804

$$


DUNN
761 
WWUS54 KFWD 290313
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT MON MAY 28 2012

TXC143-221-367-497-290323-
/O.EXP.KFWD.SV.W.0139.000000T0000Z-120529T0315Z/
ERATH TX-HOOD TX-WISE TX-PARKER TX-
1013 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR PARKER...SOUTHWESTERN WISE...
HOOD AND ERATH COUNTIES EXPIRES AT 1015 PM CDT...

AT 1013 PM CDT THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE 
WARNING MOVED OUT OF THE AREA AND THE WARNING EXPIRED.

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE 
FROM THIS CLUSTER OF THUNDERSTORMS.

LAT...LON 3249 9824 3251 9825 3252 9807 3300 9806
      3300 9793 3308 9792 3302 9754 3259 9755
      3256 9756 3255 9761 3232 9761 3231 9780
      3223 9795 3216 9792 3210 9805 3214 9847
      3227 9854
TIME...MOT...LOC 0313Z 275DEG 39KT 3298 9749 3258 9743
          3234 9754 3219 9776

$$


DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:04 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 28, 8:04 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT MON MAY 28 2012

.UPDATE...
EXPANDED THE SEVERE WATCH SOUTHEASTWARD A ROW OR TWO OF COUNTIES
AFTER COORDINATION WITH SPC AND SURROUNDING OFFICES. CONVECTION
HAS INDEED ORGANIZED INTO A LINE AND WILL CONTINUE TO PROPAGATE
SOUTHEAST THROUGH THE NEXT FEW HOURS WITH THE MAIN THREAT BEING
STRONG WINDS. OVERALL INTENSITY OF THE SYSTEM SHOULD DIMINISH
GIVEN THE DECREASING INSTABILITY WITH LOSS OF HEATING...INCREASING
CIN ACROSS THE CENTRAL AND EASTERN ZONES...AND MARGINAL DEEP LAYER
SHEAR AVAILABLE. TR.92

&&

.AVIATION...
/00Z TAFS/

CONCERNS...THUNDERSTORMS...MVFR CIGS AT WACO.

THUNDERSTORMS...
SEVERE CONVECTION DEVELOPED NEAR SURFACE BOUNDARY NORTHWEST OF FWD
CWA. ALTHOUGH STORMS INITIALLY HAD AN EASTWARD TRAJECTORY...CELLS
HAVE ALREADY BEGUN TURNING RIGHT TOWARD MOIST INFLOW. MEAN FLOW
WOULD SUGGEST SOUTHEASTWARD PROGRESSION AWAY FROM THE BOUNDARY
WILL CONTINUE THE REMAINDER OF THE EVENING. INSTABILITY DECREASES
TOWARD THE METROPLEX...AND THE STORMS WILL SOON BE INGESTING A
POST-SUNSET BOUNDARY LAYER. THERE WILL STILL BE FAVORABLE
INSTABILITY DOWNSTREAM THIS EVENING...BUT STORMS WILL LIKELY
DIMINISH IN INTENSITY...REACHING THE METROPLEX LATE EVENING TOWARD
MIDNIGHT. WILD CARD WILL BE A RATHER INNOCUOUS SHORTWAVE NOW IN
NORTHEASTERN NEW MEXICO (EVIDENT ON WV IMAGERY)...WHICH MAY
APPROACH NORTH TEXAS AROUND MIDNIGHT OR THEREAFTER. FOR NOW...
HAVE LIMITED VCTS/CB TO 04-06Z (11PM-1AM CDT) TIME FRAME. WILL
ASSESS FURTHER WITH 03Z AMENDMENTS.

TUESDAY...
POTENTIAL FOR ADDITIONAL CONVECTION TUESDAY AFTERNOON...BUT WITH
LOW CONFIDENCE...WILL FORGO INCLUSION IN TAFS AT THIS TIME.

WACO...
STORMS WILL STAY WELL TO THE NORTH. STRATUS EXPECTED TO INVADE
CENTRAL AND EAST TEXAS TOWARD DAWN...LIKELY REACHING WACO BEFORE
SUNRISE. IN LATE MAY WARMTH...PAPER THIN LAYER SHOULD EFFECTIVELY
MIX OUT BY 14Z (9AM CDT).

25

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 28 2012/
CUMULUS HAVE BEEN ON THE INCREASE ALONG AND NORTHWEST OF A LINE FROM
BOWIE TO BRECKENRIDGE THIS AFTERNOON...AHEAD OF A FRONT THAT
CURRENTLY STRETCHES FROM NORTH-CENTRAL OKLAHOMA TO THE TEXAS SOUTH
PLAINS. THE BOUNDARY IS NOT MAKING MUCH PROGRESS SOUTHEAST...AS
THE MAIN UPPER TROUGH AND ASSOCIATED ENERGY CAN BE SEEN ON
SATELLITE TREKKING EAST OVER THE NORTHERN PLAINS. THERE IS
HOWEVER A SUBTLE SHORTWAVE WORKING ITS WAY EAST TOWARDS THE AREA
IN THE ZONAL FLOW ALOFT. THIS SHOULD HELP WITH THE DEVELOPMENT OF
THUNDERSTORMS DURING PEAK HEATING LATE THIS AFTERNOON AND THIS
EVENING IN THE MOIST AND UNSTABLE AIR AHEAD OF THE FRONT...LIKELY
IN THE VICINITY OF THE DEVELOPING CU FIELD.

WINDS HAVE DECREASED SOME TODAY COMPARED TO THE PAST SEVERAL
DAYS. MEAN FLOW WILL REMAIN MODEST WITH 500MB WINDS AROUND 30 KTS
INCREASING TO 50 KTS AT 300 MB. HOWEVER...MOISTURE AND INSTABILITY
WILL BE SUFFICIENT ENOUGH FOR A FEW STRONG TO SEVERE STORMS...WITH
PWS INCREASING TO AROUND AN INCH AND A HALF AND SB CAPE NEAR 3000
J/KG. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.
COVERAGE MAY NOT INITIALLY BE ALL THAT HIGH...BUT COULD QUICKLY
INCREASE WITH TIME ESPECIALLY IF SUFFICIENT CELL MERGERS OCCUR...A
SMALL COLD POOL DEVELOPS AND ACTIVITY BECOMES MORE ORGANIZED.
STORM MOTION TO THE EAST WOULD ALLOW ACTIVITY TO SPREAD EAST
ACROSS NORTH TEXAS TONIGHT...AND GRADUALLY WEAKEN DUE TO THE LOSS
OF SURFACE HEATING AND THE PRESENCE OF A STRONGER CAPPING
INVERSION FARTHER TO THE EAST. AT THIS TIME WILL KEEP THE HIGHEST
POPS TONIGHT OVER THE NORTHWEST AND TAPER THEM OFF TO SLIGHT
CHANCE ALONG A SULPHUR SPRINGS TO GOLDTHWAITE LINE.

UPPER RIDGING IS PROGGED TO INCREASE ACROSS THE AREA TOMORROW.
THUNDERSTORMS WILL REMAIN MOSTLY ALONG AND NORTH OF THE RED RIVER
NEAR THE QUASI-STATIONARY FRONT DURING THE DAY...BUT MAY THEN
SLIDE SOUTHEAST IN THE NORTHWEST FLOW ALOFT AFFECTING THE
NORTHEASTERN THIRD OF NORTH TEXAS TOMORROW NIGHT. AN IMPRESSIVE
SHORTWAVE TROUGH WILL THEN DROP SOUTHWARD FROM CANADA INTO THE
CENTRAL PLAINS ON WEDNESDAY BEFORE DEEPENING OVER THE MISSISSIPPI
VALLEY THURSDAY AND FRIDAY. THIS SHOULD FORCE THE COLD FRONT
SOUTHWARD ACROSS NORTH AND CENTRAL TEXAS THURSDAY AND POSSIBLY ALL
THE WAY TO THE UPPER TEXAS COAST ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE FRONT LATE WEDNESDAY INTO
THURSDAY. THE BEST CHANCES WILL BE OVER THE EASTERN AND
NORTHEASTERN COUNTIES WHERE UPPER LEVEL SUPPORT WILL BE BEST.
TEMPERATURES WILL RETURN TO NEAR OR JUST BELOW NORMAL BY THE END
OF THE WEEK BEHIND THE FRONT.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  93  74  92  73 /  30  10  20  10  30
WACO, TX              72  92  72  91  74 /  10   5  10  10  20
PARIS, TX             72  90  70  89  70 /  20  20  30  20  50
DENTON, TX            72  93  71  92  72 /  40  20  30  20  40
MCKINNEY, TX          71  93  71  91  73 /  20  20  30  20  40
DALLAS, TX            75  93  74  92  73 /  20  10  20  10  30
TERRELL, TX           72  94  71  91  72 /  20  10  20  10  30
CORSICANA, TX         72  93  72  91  73 /  10   5  10  10  30
TEMPLE, TX            70  92  71  91  73 /  10   5   5  10  20
MINERAL WELLS, TX     70  93  70  92  71 /  40  20  20  10  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, May 28, 8:10 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT MON MAY 28 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
810 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
STRONG TO SEVERE STORMS ARE EXPECTED THIS EVENING...PRIMARILY
NORTH OF I-20 AND WEST OF I-35. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY SEVERE HAZARDS. A WEAKENING TREND IS EXPECTED
TOWARD MIDNIGHT AS THE STORMS MOVE INTO A MORE STABLE ENVIRONMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF
NORTH TEXAS ON TUESDAY AND WEDNESDAY AND ACROSS ALL OF NORTH TEXAS
WEDNESDAY NIGHT AND THURSDAY. STORMS THAT DEVELOP DURING THIS TIME
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL
GENERALLY BE NORTH OF INTERSTATE 20 TOWARD THE RED RIVER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING...MAINLY ALONG AND
NORTHWEST OF A LINE FROM COMANCHE...TO GLEN ROSE...TO GAINESVILLE.

25

In the hours before

Special weather statement, May 28, 7:54 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON MAY 28 2012

TXZ115-129-290130-
EASTLAND TX-STEPHENS TX-
754 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN EASTLAND COUNTY
  WESTERN STEPHENS COUNTY

AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
BRECKENRIDGE TO 14 MILES NORTHWEST OF CISCO TO 24 MILES WEST OF
CISCO...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...GUNSIGHT AND NECESSITY.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3251 9912 3252 9910 3282 9911 3290 9875
      3246 9877 3211 9904 3212 9912
TIME...MOT...LOC 0055Z 269DEG 19KT 3271 9916 3248 9916
          3225 9934
Special weather statement, May 28, 8:06 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT MON MAY 28 2012

TXZ091-290130-
MONTAGUE TX-
806 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NOCONA TO 10 MILES WEST OF BOWIE TO 17 MILES WEST OF BOWIE...MOVING
EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3399 9763 3395 9758 3391 9759 3390 9755
      3392 9749 3344 9749 3343 9798 3388 9798
      3389 9794 3386 9788 3386 9783 3392 9779
      3395 9773 3400 9768
TIME...MOT...LOC 0106Z 271DEG 31KT 3387 9774 3360 9796
          3350 9810
Local storm report, May 28, 8:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT MON MAY 28 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     OLNEY                   33.37N  98.77W
05/28/2012                   YOUNG              TX   EMERGENCY MNGR

            2-FT PECAN TREE BLOWN DOWN (SNAPPED)... ALSO FENCES AND
            OUTBUILDINGS DAMAGED
Local storm report, May 28, 8:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT MON MAY 28 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     BOWIE                   33.57N  97.85W
05/28/2012                   MONTAGUE           TX   AMATEUR RADIO

            NUMEROUS TREES DOWN AND POWER OUTAGES IN BOWIE
Local storm report, May 28, 8:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAY 28 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     5 NNE BRECKENRIDGE      32.82N  98.87W
05/28/2012                   STEPHENS           TX   LAW ENFORCEMENT

            ROOFS OF HOMES DAMAGED AND TREES BLOWN DOWN BETWEEN
            BRECKENRIDGE AND CRYSTAL FALLS
Special weather statement, May 28, 9:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT MON MAY 28 2012

TXZ092-093-102-103-290245-
DENTON TX-GRAYSON TX-WISE TX-COOKE TX-
909 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  COOKE COUNTY
  DENTON COUNTY
  WESTERN GRAYSON COUNTY
  NORTHEASTERN WISE COUNTY

AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
GAINESVILLE TO 12 MILES WEST OF SANGER TO 9 MILES SOUTH OF DECATUR...
MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AUBREY...
BARTONVILLE...CALLISBURG...COLLINSVILLE...COPPER CANYON...CORINTH...
CORRAL CITY...CROSS ROADS...DENTON...DOUBLE OAK...GAINESVILLE...
JUSTIN...KRUGERVILLE...KRUM...LINDSAY...NORTHLAKE...PILOT POINT...
SANGER...SHADY SHORES...WHITESBORO...WILLIS...RAY ROBERTS PARK ISLE
DU BOIS AND RAY ROBERTS PARK JOHNSON BRANCH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3386 9686 3388 9679 3383 9674 3331 9691
      3299 9714 3317 9760 3343 9744 3388 9725
      3390 9717 3384 9716 3380 9720 3373 9716
      3372 9711 3380 9711 3382 9706 3385 9710
      3385 9703 3389 9699 3394 9700 3397 9692
TIME...MOT...LOC 0210Z 285DEG 30KT 3377 9717 3341 9733
          3310 9758

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:23 PM CDTSevere Thunderstorm WarningFWDJack, Young52 min
May 28, 7:54 PM CDTSpecial Weather StatementFWDStephens36 min
May 28, 8:06 PM CDTSpecial Weather StatementFWDMontague24 min
May 28, 8:13 PM CDTSevere Thunderstorm WarningFWDJack, Stephens, Young62 min
May 28, 8:24 PM CDTSevere Thunderstorm WarningFWDCooke, Jack, Montague, Wise66 min
May 28, 8:33 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens57 min
May 28, 9:09 PM CDTSpecial Weather StatementFWDCooke, Denton36 min
May 28, 9:41 PM CDTSpecial Weather StatementFWDDenton, Grayson34 min
May 28, 9:45 PM CDTSevere Thunderstorm WarningFWDComanche, Erath, Mills45 min
May 28, 9:51 PM CDTSpecial Weather StatementFWDTarrant24 min
May 28, 9:58 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant47 min
May 28, 10:19 PM CDTAreal Flood AdvisoryFWDHenderson, Tarrant116 min
May 28, 10:27 PM CDTSpecial Weather StatementFWDHamilton33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.